Dasha created the topic: Polymyalgia Rheumatica (PMR)
I have recently been diagnosed with PMR Polymyalgia Rheumatica which is very painful, to the extent that without medication I can hardly walk.
My GP advised that the white blood cells are attacking the red ones in my body and has prescribed "Prednisolone" which has a lot of very nasty side effects which I can attest to by the feeling that the medication is as bad as the complaint.
I have been to see a Rheumatologist who required more blood tests done before he will comment and advise further.
My main concern is the medication "Prednisolone", it does certainly help but I have been told that it's not good being on it for any lengthly period . Has anybody out there had any experience with this type of drug or even maybe tried other alternatives??
Mary replied the topic: Polymyalgia Rheumatica (PMR)
Hi Dasha and welcome!
Although Prednisolone comes with unwanted side effects, sometimes it is the only choice that doctors have when they are trying to deal with the types of inflammation that you have. I have been taking a very low dose of Prednisolone for some years to control my eosinophils (a type of white blood cell) because if I don't take it, they continue to rise and I end up with rashes etc. I have been tested for everything under the sun and it all comes up negative.
I think that once your Rheumatologist has all your tests back, he/she will work out a management plan for you. You may eventually be tapered off the Prednisolone. I don't know of any doctor that uses it unless it is really necessary so I am sure that if there are alternatives, your Rheumatologist will consider them.
Not every day is a good day, but there is good in every day.
"“It’s delightful when your imaginations come true, isn’t it?” ― L.M. Montgomery, Anne of Green Gables
gemini replied the topic: Polymyalgia Rheumatica (PMR)
G'day & Welcome,
I too take this nasty little pill!
I have an autoimmune disease (Sjorgens) & it causes inflammation at different times.I have many allergies & when one flares to the point I cannot bear it,I have to go on a "short course",all up I may take 9-10 x 25 mg tablets(including the tapering off period).Right now I have a very persistent Venous Ulcer on the outside of my foot....
Do you realise how many products have LATEX in them? I am allergic to Latex...so most bandages, dressings, tapes etc have it in them.
I attend a Wound Clinic,whenever I can...(it's a 300 klm return drive) & so many of the nurses are quite unaware of what latex can do!
At the Hospital last visit the Vascular Intern had me organised with a Moonboot....today I had a good look at the lining & the hidden label has 20% rubber printed on it.....no wonder I can't heal, so back on the nasty pills.....Cheers Deb